Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Bleeding during intercourse, have recently switched birth control pills. Could that be a cause?

i have been on birth control pills now for 3yrs and as of last week the were swithch to another brand can this be a cause of bleeding during intercourse. that one was reason why i went on birthcontrol pills was to calm my cycle, but it seems like every time i have intercourse i will bleed and then later on it seems like nothing never happen
Asked On : Fri, 14 Dec 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
  User's Response

the so-called contact bleeding your having during/after interourse has nothing to do with the pill. The bleeding is most likely coming from the cervix - which can be quite vulnerable and might bleed when the penis rubs against it during intercourse. This usually is nothing - as many women have an "ectopy" of the cervix. This can be explained by describing it as an outward fold of the inner cervical canal which has many small blood vessels, seen in many women. However it can be caused by changes to the cervical cells - so it`s important to get a PAP Test just to make sure - there is nothing else that has to be treated. If it`s just an ectopy then you can have it treated locally - with ice or a solution - these close up the vessles that tend to bleed. This should stop the problem but it might return after a year or so.
So don`t change the pill, don`t worry but get a pap and let a doctor have a look (The doctor can provoke a bleeding with a small swab and see where it`s coming from. t`s also good to get a scan to make sure the bleeding isn`t coming from further up (which I shouldn`t imagine)

kind regards
Answered: Sat, 15 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor